MAUDE Adverse Event Report: ARTHREX, INC. IB KIT, PEEK, NON-COLLAGEN COATED; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. IB KIT, PEEK, NON-COLLAGEN COATED; BIO SOFT TISSUE FIXATN FASTNR
Model Number IB KIT, PEEK, NON-COLLAGEN COATED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an internalbrace ligament reconstruction surgery a drill bit of the ar-1778p-cp kit broke off inside the patient.The broken pieces were retrieved from patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged kit, ar-1778p-cp batch 15147539, was received for evaluation.Upon visual inspection, it was noted that the 3.4 mm drill bit flute was chipped and broken off.It was also noted that the guidewire was cut with many scratches around the outside diameter.This is likely caused by interference from another instrument.Evaluation of the returned device included overall length measurements per drawing c16909 at revision 6.Overall length 4.500.030 in.The device measured 4.409 in.The device's length is shorter due to the break.The most likely cause(s) for the reported failure can be a user error, misaligned insertion, or interference with another instrument.

Brand Name
IB KIT, PEEK, NON-COLLAGEN COATED
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18564741
Report Number1220246-2024-00482
Device Sequence Number20498163
Product Code MAI
UDI-Device Identifier00888867318120
UDI-Public00888867318120
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIB KIT, PEEK, NON-COLLAGEN COATED
Device Catalogue NumberAR-1778P-CP
Device Lot Number15147539
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown